Thank for posting.
This sounds really difficult for you indeed.
Nausea and vomiting are very common in patients receiving carboplatin. Information suggests that it can be severe in around one third of them.
Some online information also suggests that, despite taking anti sickness drugs, delayed vomiting following a cycle of the platinum based chemotherapy drugs like carboplatin, is a problem for some patients. However, this information didn’t mention the projectile type vomiting that you are experiencing.
As the carboplatin is having a good effect on the cancer, it’s important to try and control the vomiting you are experiencing in order for you to continue with treatment. You don’t say what type of anti sickness medication you have already tried, however we’d unable to advise you on this any further.
When unusual and rarer difficult to manage side effects happen, oncologists often seek help from other peers, either who use carboplatin regularly in their practice with other cancers, or at different breast cancer centres. Online clinical information sites such as ‘Up to date’ also often offer guidance of managing less common side effects. You may find it helpful to ask a member of your treatment team if they have done this.
Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
We are currently reviewing our Forum service and wonder if you would have five to 10 minutes to complete a short survey. The survey will help us gather information about this service and understand more about any improvements we can make.
Breast Cancer Care Nurse
Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
I'm kind of last-resotring here in the hope of hitting upon someone who happens to have come across a patient having the same reaction to Carboplatin as I am.
I have no nausea. But any time from day 4 of my cycle onwards I can find my stomach 'lurches' and I get about 20-30 seconds notice to get to a toilet and then I projectile vomit, from what I can tell my stomach keeps going until it is absolutely sure every last morsel is out. Pulled my back more times than I care to mention. This is mostly happening mid-evening, but sometimes even after it has emptied at night I am wretching bile in the morning. On Tuesday, actually on my way to cycle 3, I wretched for 50 minutes solid and they had to take me to A&E.
My oncologist is at a loss, most of the sickness is occuring when the chemo will no longer be in my body. I've got every anti-emetic under the sun (but I have no nausea!) and now have Lorazepam and Nozinan too but neither is making a difference. I have some great medical grade sick bags but naturally don't feel all that comfortable leaving the house for any length of time. Thankfully Lansoprazole means that when it happens I am no longer burning my oesophagus, mouth and tongue (that temporarily left me unable to swallow even saliva), but as long as the vomiting continues they continue to have concern over whether if it's safe to keep me on it. Thing is it seems to be working on the cancer!
There's no pattern so I'm struggling to see how it can be 'anticipatory' (one suggestion), also I used mind over matter very successfully for the nausea from FEC-T, and it is having no effect with this. I'm not averse to any possibilities that it is somehow psychosomatic, but am struggling to see how given the lack of a pattern over it.
If anyone has any experience of another having this reaction I'd love to hear about it.
Thanks, sorry it's a long one.